Thunderstorm Wind, Franklin
- When
- August 27, 12:45 PM CST
- Where
- Franklin County, Alix
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.417, -93.700
Strong thunderstorm wind blew down trees.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Aug 27, 9:01 AM CST, 3 hours 44 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1001 AM CDT SUN AUG 27 2006
.UPDATE...
HAVE EXPANDED AND EXTENDED FLOOD WATCH FOR FLASH FLOODING
THROUGH TONIGHT FOR MUCH OF NORTHEAST OKLAHOMA AND NORTHWEST
ARKANSAS. STARTING TO SEE THUNDERSTORM DEVELOP ALREADY IN
VERY MOIST AND UNSTABLE AIR. LOOKING AT THE PRECIPITABLE WATER
VALUES ABOVE 2 INCHES OFF THE MORNING SOUNDINGS INDICATE
ADDITIONAL VERY HEAVY RAINFALL IS LIKELY AND IF THIS SHOULD
HAPPEN TO FALL IN SAME AREAS AS THE 2-3 INCHES OR IN THE
TERRAIN OF NORTHWEST ARKANSAS...COULD SEE SIGNIFICANT FLASH
FLOODING. STILL LOOKING LIKE MUCH COOLER CONDITIONS DURING
THE MIDDLE OF THE WEEK. HAVE LEFT FORECAST ALONE AFTER TONIGHT.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLOOD WATCH UNTIL 7 AM MONDAY FOR OKZ054-OKZ055-OKZ056-OKZ057-
OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-OKZ065-
OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-OKZ071.
AR...FLOOD WATCH UNTIL 7 AM MONDAY FOR ARZ001-ARZ002-ARZ010-ARZ011.
&&
SHORT TERM FORECASTER ID= 15
LONG TERM FORECASTER ID= 21HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
123 PM CDT SUN AUG 27 2006
ARZ001-002-010-011-019-020-029-OKZ049-053>076-281000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
100 PM CDT SUN AUG 27 2006
...A FLOOD WATCH FOR FLASH FLOODING IS IN EFFECT THROUGH TONIGHT FOR
MOST OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
FLASH FLOOD.
RISK...LIMITED.
AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
HEAVY RAIN.
RISK...SIGNIFICANT.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGONING.
AREA AT GREATEST RISK...NORTHEAST OKLAHOMA AND FAR
NORTHWEST ARKANSAS.
DISCUSSION...
A WARM AND VERY MOIST AIR MASS IS OVER THE AREA WITH HIGH
POTENTIAL FOR HEAVY RAINFALL. AN UPPER LEVEL SYSTEM WILL BE
APPROACHING THE AREA TONIGHT WITH LARGE SCALE LIFT TO PROMOTE
AN ACTIVE THUNDERSTORM PERIOD THROUGH THE NIGHT AND INTO
MONDAY MORNING. SEVERE WEATHER IS ALSO A POSSIBILITY WITH
STRONG OUTFLOW WINDS BEING THE MAIN THREAT. THE HIGHER
THREAT AREA FOR SEVERE WEATHER IS IN SOUTHEAST OKLAHOMA WHERE
TEMPERATURES ARE WARMER THAN AREAS TO THE NORTH THAT HAVE SEEN
NUMEROUS SHOWERS AND THUNDERSTORMS ALREADY TODAY.
A FLOOD WATCH FOR FLASH FLOODING IS IN EFFECT THROUGH TONIGHT
FOR A LARGE PART OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
REFER TO THE LATEST FLOOD WATCH /OKCFFATSA/ FOR DETAILS.
RAINFALL AT MID DAY SHOW THE MOST ACTIVE AREA TO BE IN
NORTHWEST ARKANSAS WHERE A LINE OF THUNDERSTORMS PRODUCED
RAINFALL AMOUNTS OF 1/2 INCH TO NEARLY 1 AND A HALF INCHES.
ADDITIONAL RAINFALL OF 2 TO 4 INCHES OVER NIGHT IS POSSIBLE IN THE
WATCH AREA AND THAT WOULD CAUSE FLASH FLOODING.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...NO HAZARDS.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
THUNDERSTORM CHANCES WILL CONTINUE THROUGH MONDAY AS THE COLD
FRONT MOVES ACROSS THE REGION. COOLER AND DRIER WEATHER WILL
MOVE IN BEHIND THE COLD FRONT FOR THE MIDDLE OF THE WEEK WITH
THUNDERSTORM POTENTIAL RETURNING AHEAD OF THE NEXT COLD FRONT
AT THE END OF THE WEEK.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1150 AM CDT SUN AUG 27 2006
ARZ001-002-010-011-271745-
BENTON AR-CARROLL AR-MADISON AR-WASHINGTON AR-
1150 AM CDT SUN AUG 27 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1245 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHWEST ARKANSAS
CARROLL...BENTON...MADISON AND WASHINGTON
AT 1150 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 3 MILES NORTH OF HILL TOP TO 5 MILES SOUTHWEST OF
WOOLSEY...MOVING NORTHEAST AT 20 MPH.
THESE THUNDERSTORMS HAVE BEEN PRODUCING HEAVY RAIN OF ONE HALF TO
OVER 1 INCH IN LESS THAN AN HOUR AS WELL AS GUSTY WINDS AND
DANGEROUS LIGHTNING.
A LARGE PORTION OF CARROLL...EASTERN BENTON...MADISON AND EASTERN
WASHINGTON COUNTIES WILL BE AFFECTED BY THESE STORMS THROUGH 1 PM
CDT.SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1223 PM CDT SUN AUG 27 2006
ARZ019-020-029-271800-
CRAWFORD AR-FRANKLIN AR-SEBASTIAN AR-
1223 PM CDT SUN AUG 27 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 100 PM CDT
FOR THE FOLLOWING COUNTIES:
IN WEST CENTRAL ARKANSAS
FRANKLIN AND SEBASTIAN
IN NORTHWEST ARKANSAS
CRAWFORD
AT 1223 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3
MILES NORTH OF GREENWOOD...MOVING NORTHEAST AT 10 MPH.
A LARGE PORTION OF FRANKLIN...CRAWFORD AND SEBASTIAN COUNTIES WILL BE
AFFECTED BY THESE STORMS THROUGH 100 PM CDT.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH AND VERY HEAVY RAINFALL.SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1247 PM CDT SUN AUG 27 2006
ARZ002-271900-
CARROLL AR-
1247 PM CDT SUN AUG 27 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 200 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHWEST ARKANSAS
CARROLL
AT 1247 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
CABANAL...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...OAK GROVE...DENVER...BERRYVILLE...
OSAGE...GREEN FOREST...DELMAR...METALTON...RUDD...CONNOR...
CARROLLTON...CABANAL...RULE...COIN...URBANETTE AND GRANDVIEW.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND
VERY HEAVY RAINFALL.
A FLOOD WATCH FOR FLASH FLOODING IS IN EFFECT THROUGH TONIGHT
FOR CARROLL COUNTY.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
103 PM CDT SUN AUG 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0449 PM HAIL 7 W COOKSON 35.71N 95.04W
08/26/2006 E0.75 INCH CHEROKEE OK PUBLIC
2 TO 3 INCH DIAMETER TREE LIMBS ALSO DOWN.
0526 PM TSTM WND DMG 4 E WAGONER 35.96N 95.30W
08/26/2006 WAGONER OK LAW ENFORCEMENT
TREE REPORTED DOWN IN THE COMMUNITY OF TOPPERS.
0653 PM HAIL BARNSDALL 36.56N 96.16W
08/26/2006 E0.75 INCH OSAGE OK LAW ENFORCEMENT
ALSO ESTIMATED WINDS NEAR 60 MPH...WITH A FEW SMALL LIMBS
DOWN.
0724 PM TSTM WND DMG VERA 36.45N 95.88W
08/26/2006 WASHINGTON OK EMERGENCY MNGR
MINOR ROOF DAMAGE /MISSING SHINGLES/ AND TREE LIMBS UP TO
7 INCHES IN DIAMETER DOWN.
0740 PM TSTM WND DMG 2 E NOWATA 36.70N 95.60W
08/26/2006 NOWATA OK PUBLIC
4 TO 5 INCH DIAMETER LIMBS DOWN AND POWER OUTAGES.
&&
NMKSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
120 PM CDT SUN AUG 27 2006
ARZ011-020-271900-
FRANKLIN AR-MADISON AR-
120 PM CDT SUN AUG 27 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 200 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHWEST ARKANSAS
MADISON
IN WEST CENTRAL ARKANSAS
FRANKLIN
AT 120 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
TAFT...DRIFTING SLOWLY TO THE NORTHEAST.
A LARGE PORTION OF SOUTHERN MADISON AND FRANKLIN COUNTIES WILL BE
AFFECTED BY THESE STORMS THROUGH 200 PM CDT.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND
VERY HEAVY RAINFALL OF AN INCH OR MORE.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
127 PM CDT SUN AUG 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0921 PM TSTM WND GST KIEFER 35.94N 96.07W
08/26/2006 E60 MPH CREEK OK LAW ENFORCEMENT
NUMEROUS POWER OUTAGES.
&&
NMKThe Western Arkansas radar (KSRX), 62 km away, was scanning. The volume nearest the first event began at 18:43 UTC.
1 thunderstorm wind. Local standard time, as filed.
Strong thunderstorm wind blew down trees.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2006Every state in 2006This day in weather historyWarnings in Arkansas, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5531940.